Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Calculation of the regulator of a pure cubic field
HTML articles powered by AMS MathViewer

by H. C. Williams, G. Cormack and E. Seah PDF
Math. Comp. 34 (1980), 567-611 Request permission


A description is given of a modified version of Voronoi’s algorithm for obtaining the regulator of a pure cubic field $Q(\sqrt [3]{D})$. This new algorithm has the advantage of executing relatively rapidly for large values of D. It also eliminates a computational problem which occurs in almost all algorithms for finding units in algebraic number fields. This is the problem of performing calculations involving algebraic irrationals by using only approximations of these numbers. The algorithm was implemented on a computer and run on all values of $D\;( \leqslant {10^5})$ such that the class number of $Q\;(\sqrt [3]{D})$ is not divisible by 3. Several tables summarizing the results of this computation are also presented.
Similar Articles
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 567-611
  • MSC: Primary 12A45; Secondary 12A30, 12A50
  • DOI:
  • MathSciNet review: 559205